MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47457
Medical Device Problem Codes Positioning Failure (1158); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k) p180001 investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "green trigger wire was difficult to pull out, and when it was pulled out the graft migrated back; device was removed from patient, and another graft (alpha) had to be placed in the originally intended location.The third graft was already planned as part of the procedure.Dm believes adhesive may have been a contributing factor (like it was stuck together)." patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a male patient with dissection in thoracic aorta underwent thoracic endovascular repair.It was reported that anatomy was described as `pretty clean`.The zdeg-p-38-154-pf-us (complaint device) was used.During the procedure the green trigger wire was difficult to pull out.When it was pulled out the device migrated approx.2 cm back.A zta-p-38-117-w was used in the procedure to compensate the migration.The third device zdes-46-185-us was also used in the procedure as it was planned.No adverse effects to the patient were reported.The zdeg-p-38-154-pf-us without shipping stylet, stent graft, peel away and protective tube was returned and evaluated.It was found that the green release knob moved easily when it was in the correct position.Based on evaluation of the returned product the difficulties in pulling the green release knob possibly could be caused by rotating of the knob during deployment, since the scratch marks on the main body handle and on the green release knob.Review of the device history record gave no indication of the device being produced out of specification.The instruction for use states: loosen the safety lock from the green trigger-wire releases mechanism.It also states that the green trigger-wire knob should not be rotated.Based on the provided information and evaluation the difficulties in pulling the green release knob was possibly related to the unintended use error.It is noted that zta devices are not indicated for the endovascular treatment of patients with dissections.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10022990
Report Number3002808486-2020-00506
Device Sequence Number19567387
Product Code MIH
UDI-Device Identifier10827002474571
UDI-Public(01)10827002474571(17)220819(10)E3886709
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberG47457
Device Catalogue NumberZDEG-P-38-154-PF-US
Device Lot NumberE3886709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;